Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 246, NWS North Platte, NE

June 24, 2005Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2005, 1:30 AM MDT for Cherry County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2005, 1:30 AM MDT (07:30 UTC)
Expired
Jun 24, 2005, 2:30 AM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 2:00 AM MDTHAIL 1.7520 Sw Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2719 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240730
SVRLBF
NEC031-240830-
/O.NEW.KLBF.SV.W.0246.050624T0730Z-050624T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 AM CDT FRI JUN 24 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 330 AM CDT(230 AM MDT)

* AT 128 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MERRITT RESERVOIR DAM...OR ABOUT 24 MILES
  SOUTHWEST OF VALENTINE...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRITT RESERVOIR DAM BY 240 AM CDT

LAT...LON 4298 10103 4262 10103 4248 10049 4300 10049

$$

SPRINGER
3 follow-up statements
000 
WWUS53 KLBF 240750
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 AM CDT FRI JUN 24 2005

NEC031-240830-
/O.CON.KLBF.SV.W.0246.000000T0000Z-050624T0830Z/
CHERRY NE-
250 AM CDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM CDT(230 AM
MDT) FOR NORTH CENTRAL CHERRY COUNTY...

AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MERRITT RESERVOIR DAM...OR ABOUT
21 MILES SOUTHWEST OF VALENTINE...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL CHERRY COUNTY AT 300 AM CDT
  RURAL EASTERN CHERRY COUNTY AT 310 AM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4298 10103 4262 10103 4250 10043 4291 10041

$$

SPRINGER
000 
WWUS53 KLBF 240820
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 AM CDT FRI JUN 24 2005

NEC031-240830-
/O.CON.KLBF.SV.W.0246.000000T0000Z-050624T0830Z/
CHERRY NE-
320 AM CDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM CDT(230 AM
MDT) FOR NORTH CENTRAL CHERRY COUNTY...

AT 317 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 13 MILES SOUTH
OF VALENTINE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN CHERRY COUNTY AT 330 AM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4298 10103 4262 10103 4250 10043 4291 10041

$$

SPRINGER
000 
WWUS53 KLBF 240828
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 AM CDT FRI JUN 24 2005

NEC031-240838-
/O.EXP.KLBF.SV.W.0246.000000T0000Z-050624T0830Z/
CHERRY NE-
328 AM CDT FRI JUN 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
EXPIRES AT 330 AM CDT(230 AM MDT)...

THE STORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE 
CRITERIA. 

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4298 10103 4262 10103 4250 10043 4291 10041

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:42 AM MDT, 23 hours 48 minutes earlier.

Area forecast discussion, Jun 23, 1:42 AM MDT, 23 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
242 AM CDT THU JUN 23 2005

.DISCUSSION...
UPPER RIDGE STILL ANCHORED OVER MUCH OF SOUTHERN AND CENTRAL CONUS
THIS MORNING...HOWEVER RATHER STRONG TROF MOVING ACROSS B.C. AND PAC
NW WILL HAVE FUTURE PLANS FOR NORTHERN PORTION OF RIDGE OVER THE
NEXT 24 HOURS. MOST OF THE CONVECTION HAS BEEN WELL WEST OF CWA IN
BETTER MOISTURE PLUME MOVING FROM BAJA INTO DESERT SW AND W.RANGE OF
ROCKIES...WHICH IS FORTUNATE SINCE MAJORITY OF 88DS ACROSS NEB ARE
INOP. SHOULD BE ANOTHER WELL ABOVE NORMAL DAY TEMPERATURE-WISE
ACROSS CWA WITH LLVL THERMAL RIDGE ACROSS WESTERN SANDHILLS ALONG
AND AHEAD OF SFC TROF MODELS HAVE FCST TO BE NEIGHBORHOOD PAST FEW
DAYS. BIG SPRINGS AND IMPERIAL AROUND 100 YESTERDAY AND SEE NO
REASON WHY THIS PORITON OF CWA WILL NOT REACH AROUND THIS MARK
AGAIN...AND MAYBE EVEN AHEAD OF TROF NEAR VTN VCNTY. THIS SFC
BOUNDARY...ALONG WITH THE STRONG HEATING WILL ALSO BE FOCUS FOR
CONVECTION THIS AFTERNOON AS FCST AREA TO THE EAST SHOULD REMAIN
CAPPED. BOTH GFS/NAM HAVE BEEN HINTING AT CONVECTION THROUGH THE
EVENING ALONG THIS BOUNDARY AS IT SLOWLY SAGS SOUTH...THE SPEED OF
WHICH MAY BE ALTERED BY AMOUNT OF CONVECTION. MAIN FOCUS LATE LOOKS
TO SHIFT NORTH OF CWA ON NOSE OF JET INTO SE SDAKT...HOWEVER ANY
COMBINATION OF OUTFLOW BOUNDARIES AND JET MAY LEAD TO CHANCES IN
EASTERN CWA THROUGH OVERNIGHT HOURS. BUFKIT PROFILES WOULD SEEM TO
INDICATE WIND POTENTIAL WITH INVERTED V TYPE SIGNATURE AND LCL ABOVE
600MB...THOUGH MID LEVEL WINDS ARE NOT TOO IMPRESSIVE. UPPER RIDGE
GETS SQUASHED OVNGHT WITH UPPER FLOW BECOMING MORE WESTERLY OVHD AND
THIS SHOULD GIVE EXTRA PUSH TO FRONT...MOVING IT SOUTH OF CWA BY
SUNRISE ON FRIDAY. UPSLOPE FLOW...HIGHER DEWPOINT AND CLOUD COVER
SHOULD BE ENOUGH TO COOL THINGS DOWN AROUND 15 DEGREES ON
FRIDAY...HOWEVER STRONGER STORMS IN AFTERNOON WITH BE A BETTER
POSSIBILITY WITH USUAL POST FRONTAL STORMS FIRING IN HIGH PLAINS
WITH STRONG MOIST LLVL EASTERLIES UNDER STRONGER MID LEVEL WESTERLY
FLOW. WESTERN AND SOUTHERN CWA HAVE BEST CHANCES IN THIS SCENARIO
AND HAVE PLACED POPS AS SUCH. SATURDAY NEXT TROF DIGS ALONG WESTERN
COAST RETURNING UPPER FLOW TO SW AND SHOULD BEGIN TO WARM TEMPS BACK
UP THROUGH WEEKEND. LEFT POPS MAINLY AS THEY WERE WITH SMALL CHANCES
SAT ACROSS CWA SHIFTING NORTH SUNDAY WHERE WARM FRONT WILL LIFT INTO
SDAKT WHERE BETTER CHANCES WILL RESIDE AS IN DAYS PAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 24, 12:28 AM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
128 AM CDT FRI JUN 24 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-241100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
128 AM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. A
FRONT ON THE NORTHERN PLAINS IS EXPECTED TO PROVIDE STRONG LIFT IN
VERY UNSTABLE AIR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT DAILY THROUGH NEXT
WEDNESDAY AS A SERIES OF BOUNDARIES IMPACT THE OUTLOOK AREA. THE
FRONT THAT PUSHES SOUTH TONIGHT WILL HANG ACROSS THE STATE ON FRIDAY
WITH A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGHOUT THE OUTLOOK AREA
TONIGHT.

SPOTTER ACTIVATION MAY BE REQUIRED.

SPRINGER

In the hours before

Local storm report, Jun 23, 8:52 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT THU JUN 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             4 NNE JOHNSTOWN         42.63N 100.02W
06/23/2005  1.00 INCH        BROWN              NE   PUBLIC

            PEA TO QUARTER SIZED HAIL REPORTED

&&

AODER
Special weather statement, Jun 23, 9:30 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT THU JUN 23 2005

NEZ004-005-022>025-035>037-056>058-069-070-094-240345-
ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-
HAYES NE-HOOKER NE-KEITH NE-LOGAN NE-MCPHERSON NE-PERKINS NE-
SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON...
GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...OGALLALA...
OSHKOSH...RUSHVILLE...STAPLETON...THEDFORD...TRYON AND VALENTINE
1030 PM CDT THU JUN 23 2005

PORTIONS OF SEVERE THUNDERSTORM WATCH NUMBER 514 HAVE BEEN CANCELLED.
THIS INCLUDES THE COUNTIES OF
CHERRY...SHERIDAN...GARDEN...GRANT...HOOKER...THOMAS...ARTHUR...MCPHE
RSON...LOGAN...DEUEL...KEITH...PERKINS...CHASE AND HAYES.
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THESE AREAS
OVERNIGHT...BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS.

13q
Local storm report, Jun 23, 9:33 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 PM CDT THU JUN 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             3 NW AINSWORTH          42.58N 99.90W
06/23/2005  1.00 INCH        BROWN              NE   LAW ENFORCEMENT

&&

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:26 PM MDTSevere Thunderstorm WarningLBFBrown64 min
Jun 23, 9:14 PM MDTSevere Thunderstorm WarningLBFLincoln34 min
Jun 24, 4:54 PM MDTSevere Thunderstorm WarningLBFHayes66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.